MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported that a peritoneal catheter (id: 823074) implanted in a patient with hydrocephalus approximately 2 years ago had ruptured in the abdomen.Therefore, the catheter was explanted and replaced on (b)(6) 2025.The patient is stable and has not experienced any signs or symptoms due to the device issue.
 
Additional Manufacturer Narrative
Additional information received: "the catheter fragment remained within the patient's peritoneal cavity." "another operation was performed.A new catheter was connected to the ruptured catheter using the connector.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The peritoneal catheter (id 823074) was returned for evaluation.Failure analysis - the catheter was inspected; it presented one end with a net cut and an end with jagged edges.The complaint was confirmed.Root cause analysis - the root cause for the reported problem could be due to inadequate design choice (material / shape / connection).

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21664253
Report Number3013886523-2025-00057
Device Sequence Number12666096
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public10381780515630
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/01/2025
05/15/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/28/2025
06/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown